Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 59, NWS Nashville, TN

April 2, 2006Overton County, Pickett County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2006, 5:31 PM CDT for Overton County, Pickett County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2006, 5:31 PM CDT (22:31 UTC)
Expired
Apr 2, 2006, 6:00 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Overton County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 5:08 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 022233
SVROHX
TNC133-137-022300-
/O.NEW.KOHX.SV.W.0059.060402T2231Z-060402T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OVERTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LIVINGSTON
  PICKETT COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF BYRDSTOWN

* UNTIL 600 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...
  AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS CLUSTER OF STORMS WAS
  MOVING THROUGH OVERTON AND PICKETT COUNTIES AT 35 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3660 8478 3656 8475 3654 8475 3658 8486
      3657 8501 3647 8510 3633 8512 3627 8537
      3627 8537 3643 8543 3652 8535 3655 8527
      3662 8526 3661 8486

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 022247
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT SUN APR 2 2006

TNC137-022255-
/O.CAN.KOHX.SV.W.0059.000000T0000Z-060402T2300Z/
PICKETT TN-
545 PM CDT SUN APR 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR PICKETT COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
SUNDAY EVENING FOR THIS WARNED AREA.

LAT...LON 3652 8522 3647 8515 3644 8515 3641 8512
      3634 8512 3628 8535 3640 8540 3646 8540
      3654 8530

$$

TNC133-022300-
/O.CON.KOHX.SV.W.0059.000000T0000Z-060402T2300Z/
OVERTON TN-
545 PM CDT SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT 
FOR OVERTON COUNTY...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 16 MILES SOUTHEAST OF
LIVINGSTON...MOVING NORTHEAST AT 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
SUNDAY EVENING FOR TENNESSEE.

LAT...LON 3652 8522 3647 8515 3644 8515 3641 8512
      3634 8512 3628 8535 3640 8540 3646 8540
      3654 8530

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:50 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 2, 1:50 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT SUN APR 2 2006

.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND
TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN
THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT.
MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A
LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH
PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6
HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT
THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD
BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO
MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES
AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50.

I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF
LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION
THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS
HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS.

WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING
UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF
RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT
GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND
PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING.

SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT
LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A
CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT
MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES
EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE
SAT AM. &&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    57  66  37  63 /  50  20   5   0
CLARKSVILLE  56  62  35  60 /  50  20   5   0
CROSSVILLE   56  64  35  58 /  60  30  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 2, 5:30 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN APR 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND
PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE
STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS.

A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE
WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON
THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED
SEVERE THUNDERSTORMS IN THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS POSSIBLE TODAY AND TONIGHT.

19

In the hours before

Local storm report, Apr 2, 4:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     5 W MURFREESBORO        35.85N 86.48W
04/02/2006                   RUTHERFORD         TN   TRAINED SPOTTER

            TREES BLOWN DOWN. WINDS ESTIMATED AT 50-60 MPH. SOME
            SIDING AND SHINGLES BLOWN OFF HOUSE.

&&

JMOSER
Local storm report, Apr 2, 4:44 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     4 E COLUMBIA            35.62N 86.98W
04/02/2006                   MAURY              TN   TRAINED SPOTTER

            LARGE TREES DOWN WITH SMALL HAIL

&&

MGIRODO
Local storm report, Apr 2, 5:00 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             5 NNW LIVINGSTON        36.46N 85.36W
04/02/2006  E1.00 INCH       OVERTON            TN   TRAINED SPOTTER

            ONE INCH HAIL OBSERVED IN THE COMMUNITY OF ALLONS

&&

JLM
Local storm report, Apr 2, 5:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     LEBANON                 36.21N 86.32W
04/02/2006                   WILSON             TN   EMERGENCY MNGR

            TREES BLOWN DOWN AT SEVERAL LOCATIONS.

&&

JLM
Local storm report, Apr 2, 5:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FUNNEL CLOUD     LIVINGSTON              36.39N 85.33W
04/02/2006                   OVERTON            TN   LAW ENFORCEMENT

            FUNNEL CLOUD AND BASEBALL SIZED HAIL NEAR AIRPORT

&&

MGIRODO
Local storm report, Apr 2, 5:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     10 NW SMITHVILLE        36.06N 85.95W
04/02/2006                   DE KALB            TN   NWS EMPLOYEE

            TREES BLOWN DOWN

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:16 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne29 min
Apr 2, 2:59 PM CDTSevere Thunderstorm WarningOHXCheatham16 min
Apr 2, 3:49 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson26 min
Apr 2, 4:10 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton50 min
Apr 2, 4:11 PM CDTSevere Thunderstorm WarningOHXRutherford19 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningOHXWilson27 min
Apr 2, 4:20 PM CDTTornado WarningOHXClay, Jackson, Pickett40 min
Apr 2, 4:30 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford30 min
Apr 2, 4:40 PM CDTTornado WarningOHXOverton35 min
Apr 2, 4:45 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith21 min
Apr 2, 4:54 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Putnam51 min
Apr 2, 4:55 PM CDTTornado WarningOHXOverton, Pickett35 min
Apr 2, 5:02 PM CDTSevere Thunderstorm WarningOHXFentress43 min
Apr 2, 5:13 PM CDTSevere Thunderstorm WarningOHXWhite32 min
Apr 2, 5:19 PM CDTTornado WarningOHXFentress26 min
Apr 2, 5:43 PM CDTSevere Thunderstorm WarningOHXFentress32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.